Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gingko biloba interactions with HIV drugs
Jul 3, 2010

Hi Doc, I am thinking about taking gingko biloba as a treatment for poor circulation. I tend to get cold hands/feet, dizziness and numbness in my head. I went to numerous doctors regarding these problems and got my heart checked. Nothing seem to be wrong. I am wondering if Gingko would negatively affect my HIV medication's metabolism due to gingko's use of the cytochrome P450 pathway. I read some studies concluding that it should not be taking with efavirenz which I am not currently taking. I am on Truvada (once a day), Raltegravir, Darunavir and Ritonavir (all twice a day. I am contemplating to take 40 mg of Gingko 3 times a day. Please let me know if it would negatively interact with my meds. Thanks in advance.

Response from Mr. Vergel

Have you got your thyroid function checked? You may have the symptoms of hypothyrodism.

I found no scientific reference that shows data on the effect of Gingko on circulation.

Gingko could interact negatively with protease inhibitors and non nucleosides. I would stop it if I was you.

Talk to your doctor about testing your TSH, T3and T4 for thyroid function.

Nelson



Previous
What about nutritional cleansing?
Next
hi nelson

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement